MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E100-27A-00
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on an unknown date, a 27mm epic aortic stented porcine valve was selected for an implant.During the procedure, the surgeon observed that leaflets appeared "stuck" and wouldn't open.It is unknown if a new device was implanted.The patient status is unknown.
 
Additional Manufacturer Narrative
An event of the leaflet appearing stuck and not opening was reported.No anomalies were found with the valve leaflet, and functional testing at the time of manufacturing and upon return to abbott indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance.The free state of the leaflets, without physiological pressure applied, is not indicative of actual leaflet coaptation or valve function.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.H6 device code 1908, 4624, 4001 removed.
 
Event or Problem Description
It was reported that on an unknown date, a 27mm epic aortic stented porcine valve was selected for an implant.During the procedure, the surgeon observed that leaflets appeared "stuck" and wouldn't open.It is unknown if a new device was implanted.The patient status is unknown.Subsequent to the previously filed report, additional information was received.A new device was implanted.

Brand Name
EPIC¿ VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16455436
Report Number2135147-2023-00775
Device Sequence Number5844707
Product Code LWR
UDI-Device Identifier05414734055567
UDI-Public05414734055567
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2023
Device Model NumberE100-27A-00
Device Catalogue NumberE100-27A-00
Device Lot NumberBR00020934
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown